Hail, Craighead
- When
- May 4, 5:50 PM CST to 5:55 PM CST
- Where
- Craighead County, Needham
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.567, -90.717
5 tornado, 4 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 4, 1:49 PM CST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SUN MAY 4 2003 QUIET WEATHER CURRENTLY OVER THE MID-SOUTH WHICH SHOULD NOT LAST LONG. SURFACE LOW MOVING INTO SOUTHEAST NEBRASKA WITH DRY-LINE EXTENDING SOUTH INTO NORTH CENTRAL TEXAS. AS THIS LOW CONTINUES TO TRACK NORTHEAST AND DRY-LINE MOVES EAST...THUNDERSTORMS SHOULD DEVELOP TONIGHT AND EVENTUALLY MOVE INTO THE REGION. SEVERE WEATHER POSSIBLE TONIGHT AND INTO THE DAY MONDAY. COLD FRONT SHOULD MAKES ITS WAY INTO THE REGION TUESDAY BUT RETREAT BACK NORTH AS A WARM FRONT BY WEDNESDAY. UNSETTLED SHOULD CONTINUE THROUGHOUT THE WEEK WITH AT LEAST A CHANCE OF THUNDERSTORMS FROM THE NEXT SEVERAL DAYS. PRELIMINARY NUMBERS MEM 69/82/69/82/67 745 MKL 68/81/67/81/66 755 JBR 67/82/65/81/65 733 TUP 69/81/67/83/68 666 .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE RISK AREA IS GENERALLY WEST OF A LINE FROM PITTSBORO TO PARIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH. THUNDERSTORMS WILL DEVELOP AHEAD OF A FRONTAL BOUNDARY THIS AFTERNOON AND TONIGHT. STORMS WILL LIKELY FORM IN THE LATE AFTERNOON AND LAST THROUGH MUCH OF THE NIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING...HOWEVER SOME TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS WILL SET UP MONDAY AND LAST INTO MONDAY NIGHT. ISOLATED TORNADOES...DAMAGING WIND AND HAIL COULD ACCOMPANY THESE STORMS. ANOTHER BATCH OF SEVERE STORMS COULD DEVELOP TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
MOZ113-050015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 625 PM CDT SUN MAY 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF KENNETT AT 625 PM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF CAMPBELL AND KENNETT...SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
5 tornado, 4 hail, 1 flash flood. Local standard time, as filed.
The tornado touched down near Leachville and tracked northeast. Several large tree limbs were blown down.
The tornado touched down northeast of Black Oak and moved northeast eventually into Mississippi County. Little damage was reported with the tornado in Craighead County.
The tornado moved into Mississippi County from Craighead County and continued to move northeast. Three homes were destroyed and several others were damaged. A car was damaged when a tree fell on it. Six farm pivots were damaged.
Some roads had as much as 3 feet of water on them. Flood waters approached an apartment complex.
The tornado moved into Cross County from Woodruff County near Tilton and moved east. Five homes were destroyed and four others were damaged in Tilton. Another three homes were damaged in Vanndale.
The tornado touched down southwest of Keiser and tracked northeast. Several homes were damaged and some trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyThe tornado archive for Arkansas, 2003Warnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357292, 5356150, 5357293, 5356154, 5356151, 5356152, 5356155, 5356153, 5356148, 5356149.